MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED (DOUBLE PACKAGING); SPINE STAND-ALONE SCREW

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED (DOUBLE PACKAGING); SPINE STAND-ALONE SCREW
Catalog Number 03.30.133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 august 2019 lot 1620158: (b)(4) items manufactured and released on 27-jul-2016.Expiration date: 2021-07-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 2 other similar reported event.Screw breakage occurred 3 months after implantation.In spinal fusion, surgery instrumentation is used as a temporary stabilizer until osseous fusion is complete.Without osseous fusion implants are prone to eventual failure under physiological mechanical stress.In this case the reason of fusion failure is not known: no information concerning patient general health status and comorbidities that could have prevented bone formation is available.Our opinion, based on the available information, is that failed fusion is the most likely cause for this fracture.Only 1 screw is broken but it is unknown which one it is.So here below details of other ref.And lot number of screw used.Batch review performed on 13 august 2019: mectalif anterior 03.30.133 mectalif anterior stand-alone screw diam.5x35 enhanced (double packaging) lot.1820443 (k160605): (b)(4) items manufactured and released on 28-jun-2018.Expiration date: 2023-05-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in for a post-op x-ray 2 months and 10 days after primary and it was observed that an alif screw had fractured.The reason for the screw fracture is unknown.The surgeon does not plan on revising the patient at this time, but will monitor the patient.

Brand Name
MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANCED (DOUBLE PACKAGING)
Common Device Name
SPINE STAND-ALONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8955164
Report Number3005180920-2019-00745
Device Sequence Number2041644
Product Code OVD
UDI-Device Identifier07630030875434
UDI-Public07630030875434
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Catalogue Number03.30.133
Device Lot Number1620158
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;